The University of Southampton
University of Southampton Institutional Repository

Chaotic behavior of a Galerkin model of a two-dimensional flow

Chaotic behavior of a Galerkin model of a two-dimensional flow
Chaotic behavior of a Galerkin model of a two-dimensional flow
Chaotic behavior of a Galerkin model of the Kolmogorov fluid motion equations is demonstrated. The study focuses on the dynamical behavior of limit trajectories branching off secondary periodic solutions. It is shown that four limit trajectories exist and transform simultaneously from periodic solutions to chaotic attractors through a sequence of bifurcations including a periodic-doubling scenario. Some instability regimes display close similarities to those of a discrete dynamical system generated by an interval map.
1054-1500
1056-1068
Chen, Zhi-Min
e4f81e6e-5304-4fd6-afb2-350ec8d1e90f
Price, W.G.
b7888f47-e3fc-46f4-9fb9-7839052ff17c
Chen, Zhi-Min
e4f81e6e-5304-4fd6-afb2-350ec8d1e90f
Price, W.G.
b7888f47-e3fc-46f4-9fb9-7839052ff17c

Chen, Zhi-Min and Price, W.G. (2004) Chaotic behavior of a Galerkin model of a two-dimensional flow. Chaos: An Interdisciplinary Journal of Nonlinear Science, 14 (4), 1056-1068. (doi:10.1063/1.1804091).

Record type: Article

Abstract

Chaotic behavior of a Galerkin model of the Kolmogorov fluid motion equations is demonstrated. The study focuses on the dynamical behavior of limit trajectories branching off secondary periodic solutions. It is shown that four limit trajectories exist and transform simultaneously from periodic solutions to chaotic attractors through a sequence of bifurcations including a periodic-doubling scenario. Some instability regimes display close similarities to those of a discrete dynamical system generated by an interval map.

Full text not available from this repository.

More information

Published date: 2004
Organisations: Engineering Sciences

Identifiers

Local EPrints ID: 23290
URI: https://eprints.soton.ac.uk/id/eprint/23290
ISSN: 1054-1500
PURE UUID: 79da5972-d417-4af2-a887-c25fa5d9e466

Catalogue record

Date deposited: 23 Mar 2006
Last modified: 17 Jul 2017 16:18

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×